I am 21 years old and have had stones for about 5 years now. I recently had a CT scan after passing my 3rd stone (the first was surgically removed) that showed I had 2 more stones in each kidney, roughly 1-2 mm each. I was recently perscribed Nifedipine in hopes to cause my stones to pass, even though they are still in my kidneys. I was also perscribed Vicodin for pain that will follow if they do pass. I have normal blood pressure, and am just worried that this will significantly lower my blood pressure to the point where I cannot do daily activity such as riding my bike to work, getting out of my loft bed, etc. Am I just being a worry wart or should I stay concerned?
Nifedipine is in a class of drugs called calcium channel blockers. It relaxes (widens) your blood vessels (veins and arteries), which makes it easier for the heart to pump and reduces its workload.
The relaxing of blood vessels may make it easier for for the kidney stone to pass. I couldn't definitely say that it won't drop your blood pressure. If you have any dizziness, etc. please see your doctor.
- Nifedipine Information for Consumers
- Nifedipine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nifedipine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Oct 2013 • 1 answer
Posted 30 Nov 2013 • 4 answers
Posted 20 Feb 2014 • 7 answers
Posted 12 Feb 2015 • 1 answer
Nephrolithiasis - What medications can induce the production of kidney stones? I have been recently?
Posted 11 Apr 2015 • 2 answers